MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT INSULIN

ABBOTT LABORATORIES ARCHITECT INSULIN
Catalog Number 08K41-27
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that an initial architect insulin result of 399.7 pmol/l was generated on a (b)(6) patient sample.The sample was not repeated at the time.The patient questioned the result as she had her blood drawn at another hospital on a different day and the results were 20 pmol/l.The method was unknown.The original sample had been disposed and is not available.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Customer complaint data was reviewed and no adverse trends were identified.A review for potential non-conformances, deviations or non-conformances was performed on architect insulin lot 82121lp01 and none were identified.Accuracy testing was also performed to evaluate the performance of reagent lot 82121lp01.An internal insulin panel was tested with retained kits of the likely cause reagent lot.Acceptance criteria were met, which indicates acceptable product performance.The architect insulin reagent package insert was reviewed and was found to adequately address the issue.Use error may have contributed to the customer's issue as the customer was comparing the architect results to results obtained on an unknown instrument type.Per product labeling, values obtained with different assay methods cannot be used interchangeably.Based on the available information no product deficiency of the architect insulin assay was identified.

Brand Name
ARCHITECT INSULIN
Common Device Name
INSULIN
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7485180
Report Number1415939-2018-00085
Device Sequence Number11148722
Product Code CFP
UDI-Device Identifier00380740017569
UDI-Public00380740017569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2018
Device Catalogue Number08K41-27
Device Lot Number82121LP01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR